

### **INTRODUCTION**

Corruption is a key obstacle to progress, prosperity and sustainability. It undermines the rule of law and impacts economic and social development, disproportionately hurting the most vulnerable groups. For companies, corruption adds up to 10% to the total cost of doing business in many parts of the world and up to 25% to the cost of procurement contracts in developing countries. Red tape and corruption especially in procurement can distort market mechanisms, prevent fair competition and deter investment. It also exposes companies to legal risks and erodes public investor trust and confidence. "Substantially reducing corruption and bribery in all their forms" becomes crucial as we strive to promote peaceful and inclusive societies for sustainable development.

The *Regional Business Integrity Conference: Culture of Business Integrity – Pathway to Sustainability* and *Success* aims to provide a regional platform for private and public sector leaders, practitioners and other stakeholders from around ASEAN to promote business integrity and long-term sustainability and success through sharing of best practices and experiences.

This is also part of business integrity series under Sustainability Consortium of Professionals and Educators (SCOPE), a network of professionals and educators who are strongly committed to promote research, teaching and practice of sustainability in the region.

#### TIME

9.00am – 6.00pm, 6 March 2017 (open for Registration)

9.00am – 12.30pm, 7 March 2017 (by Invitation only)

## **VENUE**

Amara Hotel, 165 Tanjong Pagar Road, Singapore 088539

PROGRAMME (next page)

<sup>&</sup>lt;sup>1</sup> International Chamber of Commerce, TI, UN Global Compact & WEF Partnering Against Corruption Initiative (PACI), *The business case against corruption*, http://www.weforum.org/pdf/paci/BusinessCaseAgainstCorruption.pdf

<sup>&</sup>lt;sup>2</sup> A target of Sustainable Development Goal (SDG) 16 "Promote just, peaceful and inclusive societies"

## **PROGRAMME**

	Level 3, Amara Hotel	
Time	Agenda	Remarks
8.30am	Registration	30 mins
9am – 9.30am	SESSION 1 – OPENING SESSION  "Building a corruption-free and sustainable ASEAN community: opportunities and challenges"	30 mins
	<ul> <li>Welcome remarks - "Integrity has no borders"</li> <li>Ms. Yanti Triwadiantini, Chair, ASEAN CSR Network</li> </ul>	
	<ul> <li>Opening remarks - "Enhancing good governance and corporate transparency"</li> <li>H.E. Scott Wightman, British High Commissioner to Singapore</li> <li>H.E. Håkan Jevrell, Ambassador of Sweden to Singapore and Darussalam</li> <li>H.E. Lynn McDonald, Canadian High Commissioner to</li> </ul>	
	<ul> <li>Singapore</li> <li>Mr. Michael Tang, Vice President, Head, Listing Policy and Product Admission, Regulation, Singapore Exchange (SGX)</li> </ul>	
	<ul> <li>"Enabling a culture of integrity in business: enforcing ethical business regulations"         <ul> <li>✓ How can businesses behave ethically?</li> <li>✓ How to control corporate behaviour through regulatory techniques?</li> <li>✓ What are the roles for governments, regulators, businesses and other stakeholders in implementing ethical business regulations?</li> <li>✓ How to build a collaborative regime between different stakeholders?</li> </ul> </li> <li>Keynote Address:         <ul> <li>Mr. Christopher Hodges, Professor of Justice Systems, Head of the Swiss Re/CMS Research Programme on Civil Justice Systems, Centre for Socio-Legal Studies, University of Oxford</li> </ul> </li> <li>Panellists:         <ul> <li>Mr. Francesco Checchi, Anti-Corruption Adviser, Regional Office for Southeast Asia and the Pacific, UN Office on Drugs and Crime (UNODC)</li> <li>Mr. Christopher Hodges, Professor of Justice Systems, Head of the Swiss Re/CMS Research Programme on Civil Justice Systems, Centre for Socio-Legal Studies, University of Oxford</li> <li>Ms. Tengku Ida Ismail, Vice-Chairman, International Chamber of Commerce - Malaysia; Executive Director, Legal and Secretarial, Nestlé Malaysia, Singapore &amp; Brunei; Trustee, ASEAN CSR Network</li> </ul> </li> </ul>	90 mins

	University of Singapore	Director, Centre for Governance, (O), NUS Business School, National	
11am – 11.30am 11.30am – 1pm	Tea Break SESSION 3 – PANEL DISCUSSION		30 mins <b>90 mins</b>
The same spin	"Towards sustainability: incorpo business strategy"  ✓ What is the business case f business strategy?  ✓ How do companies success along supply chain?  ✓ What are the circumstance		5 G
	Keynote Address:  • Mr. Rapee Sucharitakul, S Exchange Commission, Th	ecretary-General, Securities and ailand	
	<ul> <li>Panellists:</li> <li>Ms. Elodie Beth, Programme Advisor, Governance and Peacebuilding Team, Bangkok Regional Hub, United Nations Development Programme (UNDP)</li> <li>Mr. Ian Hong, Partner, Sustainability Advisory &amp; Assurance, KPMG Singapore</li> <li>Mr. Ian Prescott, Senior Vice President, SNC Lavalin</li> </ul>		
	<ul> <li>Mr. Daniel Quek, Vice President, Group Corporate Affairs, Suntory Beverage &amp; Food Asia</li> <li>Mr. Rapee Sucharitakul, Secretary-General, Securities and Exchange Commission, Thailand</li> </ul>		
	<b>Moderator:</b> <i>Prof. Ann Florini</i> , Professor of Public Policy; Director, Master of Tri-Sector Collaboration, Singapore Management University		
1pm – 2.30pm	Lunch Break		90mins
2.30pm – 4pm	(BREAKOUT)	(BREAKOUT)	90 mins
	SESSION 4 – CASE STUDIES "Restoring business integrity: what works, what does not?"	SESSION 5 – WORKSHOP "Mitigating risks in public procurement: tools and good practices"	
	Venue: Connection 2	Venue: Ballroom 2	
	Fighting corruption has never been easy. In order to eradicate corruption, there are three factors that must go hand in hand: 1) self-discipline, 2) market force, and 3) regulations. It takes a great deal of multi-stakeholder collaborations, innovations, patience and passion. Most of all, it requires a positive and constructive mindset.	Corruption undermines the level playing for companies when seeking government contracts. Corruption also undermines the quality of the goods procured, thus affecting service delivery and depriving citizen of the services they are entitled to.  The Workshop aims at:	
	The Session aims at:  ✓ Understanding practical challenges in the fight against corruption in ASEAN through actual corruption cases	<ul> <li>✓ Improving the understanding of the challenges and solutions to mitigate risks in public procurement in ASEAN</li> <li>✓ Recommending practical solutions for upholding integrity</li> </ul>	

✓ Exploring potential solutions and possibility of scaling up good business integrity practices and private sector – led anti-corruption initiatives

Through selected regional and global case studies of corrupt acts as well as good business integrity initiatives, the Session will address the following questions:

- ✓ Why is there a strong business case for fighting corruption?
- ✓ From legal and institutional perspective: What are the risks faced by companies? What are the things companies should watch out for?
- ✓ From business's perspective: Which system should be in place to restore business integrity? What works? What needs to be improved?
- ✓ How to address key factors: self-discipline, market force, and regulations?

#### PART 1

"From legal and institutional perspective: Lessons from Thailand, Indonesia and Global cases"

- Mr. Kulvech Janvatanavit
   (Colin), Principal Project
   Advisor, Private Sector's
   Collective Action Coalition
   against Corruption, Thai
   Institute of Directors (cum
   Moderator)
- Mr. Pahala Nainggolan,
   Deputy for Prevention,
   Corruption Eradication
   Commission (KPK),
   Indonesia
- Mr Gerard Forlin QC,
   Member of Cornerstone
   Barristers in London, Member
   of Denman Chambers in
   Sydney, Member of Maxwell
   Chambers in Singapore,
   Regulatory Barrister of the
   Year in England 2016

standards, including through multi-stakeholder initiatives

The Workshop will alternate presentations and group work discussions addressing the following questions:

- ✓ How does corruption in ASEAN impact on companies' access to government contracts?
- ✓ What are the major challenges faced by companies?
- ✓ What are the possible solutions building on international standards and good practices?
- Workshop Moderator: Ms. Yanti Triwadiantini, Chair, ASEAN CSR Network; Associate Sustainability Adviser to Indonesia Business Links (IBL); Former Executive Director, IBL
- Workshop Facilitator: Ms.
   Liviana Zorzi, Programme
   Officer, Governance &
   Peacebuilding Team, Bangkok
   Regional Hub, United Nations
   Development Programme
   (UNDP)

PART 1
"Integrity risks in public procurement"

- **Introduction** of workshop objective, structure and speakers (5 min)
- *Dr. Mark Lovatt*, Chief Executive Officer, Trident Integrity (10 min)
- Ms. Elodie Beth, Programme Advisor, Governance and Peacebuilding Team, Bangkok Regional Hub, United Nations Development Programme (UNDP) (10 min)

**Group work** to discuss the most frequent challenges faced by companies when seeking government contracts (30 min group discussion + 30 min reporting back)

4pm – 4.30pm Tea Break 30 mins

4.30pm – 6pm	(BREAKOUT)	(BREAKOUT)	90 mins
	SESSION 4 – CASE STUDIES "Restoring business integrity: what works, what does not?"	SESSION 5 – WORKSHOP "Mitigating risks in public procurement: tools and good practices"	
	PART 2 "From business's perspective: Lessons from Philippines, Malaysia, and Singapore"	PART 2 "Strategies to mitigate risks building on international good practice"	
	<ul> <li>Mr. Peter Angelo Perfecto,         Executive Director, Makati         Business Club Inc.; Vice         President for Operations,         Integrity Initiative Inc.         (Philippines) (cum         Moderator)</li> <li>Dr. Muhammad Mohan,         Secretary General,         Transparency International –         Malaysia</li> <li>Mr. G. Balasubramaniam         (Bala), Compliance Advisor         and Personal Coach</li> </ul>	<ul> <li>Mr. Francesco Checchi, Anti-Corruption Adviser, Regional Office for Southeast Asia and the Pacific, UN Office on Drugs and Crime (UNODC) (10 min)</li> <li>Mr. Kittidej Chantangkul, Project Coordinator, Private Sector's Collective Action Coalition against Corruption, Thai Institute of Directors (10 min)</li> <li>Group work to recommend risk mitigation strategies. The groups should come up with recommendations for i) Governments, ii) Private sector and iii) Multi-stakeholder initiatives. (30 min group discussion + 30 min reporting back and compiling the recommendations to feed into the conference outcome document)</li> </ul>	
6pm – 7.30pm	Networking Reception		90 mins
7.30pm	End of Day 1		

## TUESDAY 07 MARCH 2017 (INVITATION ONLY)

# SESSION 6 – COORDINATION MEETING OF THE WORKING GROUP ON BUSINESS INTEGRITY IN ASEAN AND PARTNERS

*Time:* 9am – 12.30pm

Venue: Connection 2, Level 3, Amara Hotel

8.30am – 9am	Registration	30 mins
9am – 9.45am 9.45am – 10.30am	Updates by Working Group Members  ✓ Anti-corruption progress ✓ On-going and planned activities ✓ Challenges and opportunities ✓ Expectation of working with other WG Members and Partners  • ASEAN CSR Network • Indonesia Business Links (IBL) • International Chamber of Commerce – Malaysia (ICC-M) • Integrity Initiative (Philippines) • Global Compact Network Singapore (GCNS) • Thailand's Private Sector's Collective Action Coalition against Corruption (CAC) • Viet Nam Chamber of Commerce and Industry (VCCI)  Sharing by Partners ✓ Anti-corruption progress ✓ On-going and planned activities ✓ Challenges and opportunities ✓ Challenges and opportunities ✓ Expectation of working with Working Group  • UN Office on Drugs and Crime (UNODC) • UN Industrial Development Organisation (UNIDO) • Transparency International (TI) • Myanmar Centre for Responsible Business (MCRB) • Alliance for Integrity (GIZ) • Other organisations	45 mins 45 mins
10.30am – 11am	Tea Break	30 mins
11am – 12.30pm 12.30pm	Review and update Action Plan – Work Plan 2017-2018  • Key areas of collaboration  • Awareness raising, including Regional Integrity Pledge  • Capacity building  • Leads, partners, donors  • Timeline  End of Meeting/Conference	90 mins
	Lunch	